Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 171, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2013, 5:25 PM MDT for 4 counties in Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2013, 5:25 PM MDT (23:25 UTC)
- Expired
- Jun 16, 2013, 6:15 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Grant County, NE, Hooker County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 70 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:06 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2248 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
469
WUUS53 KLBF 162325
SVRLBF
NEC005-075-091-117-170015-
/O.NEW.KLBF.SV.W.0171.130616T2325Z-130617T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 PM MDT SUN JUN 16 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
SOUTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
SOUTHWESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
NORTHWESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 615 PM MDT/715 PM CDT/
* AT 522 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTH OF
WHITMAN...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COGILL LAKE...LENA...CALORA...SAND BEACH LAKE AND EAST CODY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4179 10116 4159 10139 4180 10163 4186 10156
TIME...MOT...LOC 2326Z 296DEG 16KT 4180 10153
HAIL...1.50IN
WIND...60MPH
$$
MARTIN2 follow-up statements
837
WWUS53 KLBF 162348
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT SUN JUN 16 2013
NEC075-162358-
/O.CAN.KLBF.SV.W.0171.000000T0000Z-130617T0015Z/
GRANT NE-
548 PM MDT SUN JUN 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4173 10155 4175 10151 4174 10143 4178 10142
4181 10133 4179 10116 4159 10139
TIME...MOT...LOC 2348Z 324DEG 19KT 4169 10143
$$
NEC005-091-117-170015-
/O.CON.KLBF.SV.W.0171.000000T0000Z-130617T0015Z/
HOOKER NE-MCPHERSON NE-ARTHUR NE-
548 PM MDT SUN JUN 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ARTHUR...NORTHWESTERN MCPHERSON AND SOUTHWESTERN HOOKER COUNTIES
UNTIL 615 PM MDT/715 PM CDT/...
AT 545 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTHEAST
OF ARTHUR...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CALORA AND SAND BEACH LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4173 10155 4175 10151 4174 10143 4178 10142
4181 10133 4179 10116 4159 10139
TIME...MOT...LOC 2348Z 324DEG 19KT 4169 10143
HAIL...1.00IN
WIND...60MPH
$$
ROBERG144
WWUS53 KLBF 170012
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT SUN JUN 16 2013
NEC005-091-117-170022-
/O.EXP.KLBF.SV.W.0171.000000T0000Z-130617T0015Z/
HOOKER NE-MCPHERSON NE-ARTHUR NE-
612 PM MDT SUN JUN 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARTHUR...
NORTHWESTERN MCPHERSON AND SOUTHWESTERN HOOKER COUNTIES WILL EXPIRE
AT 715 PM CDT/615 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.
LAT...LON 4173 10155 4175 10151 4174 10143 4178 10142
4181 10133 4179 10116 4159 10139
TIME...MOT...LOC 0012Z 324DEG 19KT 4159 10133
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:16 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 16, 2:16 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT SUN JUN 16 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 316 PM CDT SUN JUN 16 2013 THUNDERSTORMS...INCLUDING A FEW SUPERCELLS...CONTINUE TO DEVELOP THIS AFTERNOON ALONG A DRY LINE IN THE EASTERN PANHANDLE AND WESTERN PORTIONS OF SOUTHWEST NEBRASKA. IN ADDITION...SUPERCELL STORMS IN DAWES AND NORTHWEST CHERRY COUNTY DROPPING SOUTH. STORMS FORECAST TO CONGEAL INTO A CLUSTER OF STORMS FROM NEAR HYANNIS THROUGH TRYON...NORTH PLATTE AND STOCKVILLE. A CORRIDOR OF 70 POPS THROUGH THIS CORRIDOR. VERY LARGE HAIL IS POSSIBLE WITH THE SYSTEM EVOLVING INTO A LINEAR SYSTEM AS IT MOVES INTO NRN KANSAS THIS EVENING. CHANCE POPS ACROSS THE SOUTHEAST MID EVENING TO END BY 06Z WITH NO WX/POPS AFTER 06Z EXPECTED. ON MONDAY...SEVERE STORMS POSSIBLE ALONG THE HIGH PLAINS TO OUR WEST OFF THE CREST OF THE UPPER RIDGE. UPSLOPE FLOW WILL BE WIDESPREAD ACROSS THE CENTRAL PLAINS WITH BEST LIFT AND CONVERGENCE NEAR THE FOOTHILLS. HAVE INCREASE LOW CHANCE POPS AS FAR EAST AS MULLEN THROUGH NORTH PLATTE AND HAYES CENTER BY LATE AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 316 PM CDT SUN JUN 16 2013 STORMS SHOULD REMAIN CONFINED TO THE SOUTHWESTERN HALF OF THE FORECAST AREA MONDAY NIGHT. AT LEAST A SLIGHT CHANCE ALL AREAS EXCEPT THE FAR NORTHEAST TUESDAY. GENERAL THUNDERSTORMS EXPECTED WITH DEEP LAYER SHEAR OF ONLY 20-25KTS. FOR WEDNESDAY THROUGH SUNDAY...A CLOSED UPPER LOW WILL LIFT FROM THE PACIFIC NORTHWEST WEDNESDAY TO NORTH OF MONTANA BY SUNDAY. UPPER RIDGE AXIS OVER THE PLAINS WILL MOVE EAST AS FLOW BECOMES SOUTHWEST ALOFT. THIS WILL BRING IN WARMER TEMPERATURES IN THE UPPER 80S TO LOW 90S. MID 90S POSSIBLE IN SOUTHWEST NEBRASKA. THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS DAILY...WITH THE BEST COVERAGE/CHANCES DURING THE EVENING/OVERNIGHT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1239 PM CDT SUN JUN 16 2013 THE RISK FOR HAIL AND GUSTY WINDS WITH THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING ARE THE PRIMARY AVIATION CONCERNS IN WESTERN NEBRASKA FOR THE CURRENT TAF PERIOD. STORMS ARE EXPECTED TO FURTHER DEVELOP ACROSS NORTHERN NEBRASKA AND POSSIBLY IN THE PANHANDLE EARLY THIS AFTERNOON. THE STORMS WILL TRACK SOUTH AND EAST AND HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY NORTHWEST WINDS BEFORE MOVING OUT OF THE AREA THIS EVENING. THE OVERNIGHT LOOKS QUIET WITH PREVAILING VFR CONDITIONS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ROBERG LONG TERM...ROBERG AVIATION...MARTIN
Hazardous weather outlook, Jun 16, 2:33 PM MDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SUN JUN 16 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-172045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SUN JUN 16 2013 /233 PM MDT SUN JUN 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL OCCUR ACROSS POTIONS OF WESTERN NEBRASKA LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE GREATEST RISK FOR LARGE HAIL IS WEST OF A LINE FROM VALENTINE THROUGH BROKEN BOW. DAMAGING WIND IS POSSIBLE IN THAT AREA AS WELL. THUNDERSTORMS ARE LIKELY TO CONGEAL INTO A LARGE CLUSTER OF STORMS IN SOUTHWEST NEBRASKA EARLY THIS EVENING. THUNDERSTORMS ARE EXPECTED TO END OR EXIT THE AREA BY LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN MONDAY IN THE SOUTHERN NEBRASKA PANHANDLE AND EXTREME SOUTHWEST NEBRASKA. A POSSIBILITY FOR THUNDERSTORMS REMAINS EACH AFTERNOON AND EVENING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
In the hours before
Local storm report, Jun 16, 4:39 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL ASHBY 42.03N 101.93W
06/16/2013 E1.00 INCH GRANT NE TRAINED SPOTTER
&&
CBUTTLERLocal storm report, Jun 16, 4:47 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 1 N RINGGOLD 41.53N 100.77W
06/16/2013 E1.00 INCH MCPHERSON NE PUBLIC
GROUND WAS COVERED IN HAIL.
&&
MARTINLocal storm report, Jun 16, 4:49 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 N THEDFORD 42.04N 100.57W
06/16/2013 E2.00 INCH THOMAS NE PUBLIC
&&
SNIVELYLocal storm report, Jun 16, 4:59 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 9 S ARNOLD 41.29N 100.19W
06/16/2013 E60 MPH CUSTER NE PUBLIC
WINDS WERE ACCOMPANIED BY NICKEL SIZE HAIL
&&
SNIVELYLocal storm report, Jun 16, 5:04 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
604 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 4 E BROKEN BOW 41.41N 99.56W
06/16/2013 E0 MPH CUSTER NE EMERGENCY MNGR
ESTIMATED WIND GUST OF 50 TO 70 MPH.
&&
JGOMEZLocal storm report, Jun 16, 5:05 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 4 E BROKEN BOW 41.41N 99.56W
06/16/2013 E60.00 MPH CUSTER NE EMERGENCY MNGR
ESTIMATED WIND GUST OF 50 TO 70 MPH.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:26 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 49 min |
| Jun 16, 7:54 AM MDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 51 min |
| Jun 16, 2:11 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 49 min |
| Jun 16, 2:32 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 16, 2:40 PM MDT | Tornado Warning | LBF | Cherry | 35 min |
| Jun 16, 2:53 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 37 min |
| Jun 16, 2:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jun 16, 3:13 PM MDT | Tornado Warning | LBF | Cherry, Grant | 32 min |
| Jun 16, 3:24 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| Jun 16, 3:25 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 50 min |
| Jun 16, 3:36 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 39 min |
| Jun 16, 3:41 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 49 min |
| Jun 16, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 48 min |
| Jun 16, 3:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 44 min |
| Jun 16, 4:01 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 16, 4:03 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 27 min |
| Jun 16, 4:06 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 39 min |
| Jun 16, 4:07 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| Jun 16, 4:09 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 51 min |
| Jun 16, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 48 min |
| Jun 16, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 47 min |
| Jun 16, 4:41 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 49 min |
| Jun 16, 4:52 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 38 min |
| Jun 16, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 47 min |
| Jun 16, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 16, 5:00 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Jun 16, 5:03 PM MDT | Tornado Warning | LBF | Custer | 27 min |
| Jun 16, 5:39 PM MDT | Flash Flood Warning | LBF | Custer | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.